MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV P-F STEM TRL 12X60; STEM TRIALS

DEPUY IRELAND - 9616671 ATTUNE REV P-F STEM TRL 12X60; STEM TRIALS
Catalog Number 251312060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned device confirms the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the stem trial fractured at the threaded junction of the part during removal of the broach in the tibia on a sawbone.A sales representative, who was undergoing training through the attune revision training demonstration, observed the failure while completing the task.It was confirmed that the stem trial was the old design, which was released with the early launches of the attune revision knee system (prior to the stem trials being optimized for use with broaching).It should be noted that the stem trial diameter, in relation to the tibial canal, was intentionally undersized during the demonstration.The under-sizing of the stem trial, could have led to the part being further off-axis in relation to the line of impaction, therefore increasing the overall stress on the threaded junction if it were to be slightly loose from the mating interface (broach).The part was retrieved from the sawbone.No patient interaction as it occurred during a training demonstration.

Brand Name
ATTUNE REV P-F STEM TRL 12X60
Common Device Name
STEM TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7868061
Report Number1818910-2018-69068
Device Sequence Number1964064
Product Code LXH
UDI-Device Identifier10603295438809
UDI-Public10603295438809
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251312060
Device Lot NumberNW192247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1